Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 24, 2017, 3:15 PM EDT. It took effect at Oct 25, 2017, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 3:15 PM EDT (19:15 UTC)
- In effect from
- Oct 25, 2017, 4:00 AM EDT
- Expired
- Oct 26, 2017, 3:33 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
325 WHUS72 KMLB 241915 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT TUE OCT 24 2017 AMZ570-572-575-250830- /O.NEW.KMLB.SC.Y.0036.171025T0800Z-171026T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 315 PM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM EDT THURSDAY. * WINDS...NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
337 WHUS72 KMLB 250746 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 346 AM EDT WED OCT 25 2017 AMZ570-572-575-260830- /O.CON.KMLB.SC.Y.0036.171025T0800Z-171026T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 346 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS AROUND 20 KNOTS AND GUSTY. * WAVES/SEAS...6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SEDLOCK
656 WHUS72 KMLB 260733 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 333 AM EDT THU OCT 26 2017 AMZ570-572-575-260845- /O.CAN.KMLB.SC.Y.0036.000000T0000Z-171026T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 333 AM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD STILL EXERCISE CAUTION OFFSHORE THIS MORNING AS NORTHWEST TO NORTH WINDS WILL STILL BE 15 TO 20 KNOTS AND GUSTY WITH SEAS BUILDING TO 4 TO 6 FEET. BOTH WINDS AND SEAS WILL CONTINUE TO DIMINISH THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 10:50 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 24, 10:50 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EDT Tue Oct 24 2017
.DISCUSSION...
Much anticipated cold front lies just south of EVB-BOW line late
this morning accompanied by considerable stratus along and behind
the boundary. The front is expected to slow down and possibly become
stationary temporarily this afternoon, bisecting the FA. A moist
airmass combined with sfc heating south of the front will produce
scattered to numerous showers/storms this afternoon from
Brevard/Osceola counties southward. A few strong storms are possible
along the coast from Brevard to Martin counties as convection coming
in from the W/SW interacts with the east coast sea breeze. Severe
weather is not expected but gusty winds and locally heavy rain will
occur.
Made only slight adjustments to PoPs and temps based on current
trends. Maintaining the 60 PoPs from south Brevard to Okeechobee/
Treasure coast while lowering PoPs along and north of I 4 which
results in an even tighter PoP gradient. Also raised max temps
across the board a couple of degrees due to sfc heating and offshore
flow south of the front. Even north of the front, the stratus will
diminish as drier air filters in so expect increasing sun Orlando
northward. As is typical with frontal passages here in central FL,
the lower dewpoint (drier) air arrives first with the cold advection
lagging by some hours.
&&
.AVIATION...Period of IFR/MVFR CIGs along and just behind the cold
front which stretches roughly from TIX-BOW. These CIGs should lift
by 18Z. Scattered to numerous SHRA/TSRA expected to develop south of
MCO this afternoon. Handling this with VCTS from MLB-SUA but will
likely need to add TEMPO groups for MVFR in TSRA focused between 17Z-
21Z with lingering SHRA south of MLB past 00Z.
&&
.MARINE...
Cold front is currently pushing southeast across the northern waters
assocd with a wind shift out of the N/NW around 10 knots. The front
will slowly sag into the southern waters tonight. Ahead of the
front, winds will be S to SW 10-15 knots, except light and variable
within the frontal zone itself. As a result, a SE sea breeze may
develop along the coast from the Cape southward. The primary concern
for boaters will be scattered to numerous showers and storms pushing
offshore this afternoon and evening from the Cape southward.
&&
.CLIMATE...
Listed below are the dates showing the last time local temperatures
were below 50, 60 and 70 degrees this year...
50 DEGREES 60 DEGREES 70 DEGREES
DAB 04-09-2017 05-27-2017 06-03-2017
FPR 04-08-2017 05-08-2017 05-28-2017
VRB 04-08-2017 05-08-2017 06-16-2017
MLB 04-08-2017 05-08-2017 05-28-2017
MCO 05-07-2017 05-27-2017 06-28-2017
SFB 04-09-2017 05-07-2017 05-28-2017
Here are the last dates that the high temperatures failed to reach
80 degrees...
DAB 05-13-2017
FPR 07-31-2017
VRB 10-05-2017
MLB 04-08-2017
MCO 09-10-2017
SFB 10-05-2017
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 60 72 49 / 20 10 10 0
MCO 82 59 74 51 / 30 10 0 0
MLB 84 65 76 49 / 60 40 20 0
VRB 83 66 76 51 / 60 60 30 10
LEE 82 57 73 50 / 10 10 0 0
SFB 82 59 73 50 / 20 10 10 0
ORL 82 59 74 54 / 20 10 0 0
FPR 84 67 77 47 / 60 60 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Kelly/BragawHazardous weather outlook, Oct 24, 6:05 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 605 AM EDT Tue Oct 24 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 605 AM EDT Tue Oct 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... The first significant cold front of the fall season, currently moving into northern Lake and Volusia Counties early this morning, will sag slowly through central Florida through this afternoon, and move south of Lake oKeechobee by early evening. along and south of this boundary, scattered showers will develop, with a few lightning storms possible from late morning onward south of Orlando and Cape Canaveral. Cloud to ground lightning strikes, locally heavy downpours up to around 2 inches, and wind gusts to around 35 MPH will be possible with any storms that form today, as they move toward the northeast to east at 20 to 25 MPH. .MARINE THUNDERSTORM GUST IMPACT... Storms will also be capable of producing wind gusts to around 35 knots over inland lakes as well as the Intracoastal and near shore Atlantic waters from Lake Kissimmee and cape Canaveral southward. .RIVER FLOOD IMPACT... The middle and upper Saint Johns River Basin remains in Minor Flood Stage near Sanford, and Moderate Flood Stage at Cocoa, Geneva, Deland, and Astor. River levels are expected to slowly decrease through the end of this week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A surge of northwest winds behind theday's frontal passage will lead to poor to hazardous boating conditions on Wednesday. Winds and seas will then gradually subside through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 9:33 PM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
| Oct 23, 10:48 PM EDT | Special Marine Warning | MLB | 87 min | |
| Oct 24, 1:28 AM EDT | Areal Flood Advisory | MLB | Brevard | 92 min |
| Oct 24, 3:05 AM EDT | Areal Flood Advisory | MLB | Brevard | 115 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.